Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 8, 2001, 1:26 PM CDT for Greene County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2001, 1:26 PM CDT (18:26 UTC)
- Expired
- Sep 8, 2001, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WUUS54 KMOB 081827 SVRMOB MSC041-081915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 215 PM CDT * AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEELY...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AVERA BY 130 PM CDT JONATHAN...LEAKESVILLE BY 135 PM CDT PIAVE...ROUNSAVILLE BY 145 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3141 8883 3105 8880 3111 8845 3145 8847
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:47 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 8, 11:47 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1147 AM CDT SAT SEP 8 2001 AREA RADARS BEGINNING TO LIGHT UP LATE THIS MORNING AS EARLY SUN HAS ERODED CAP IN MODERATE UNSTABLE ENVIRONMENT. SPLIT ZONES FROM WEST TO EAST IN ORDER TO REFLECT INCREASE IN RAIN CHANCES (70 PERCENT) OVER THE WESTERN PORTION OF THE CWFA. SKEW-T ANALYSIS OVER THE CWFA PUTS STORM MOTION FROM THE SOUTHWEST AT ONLY 10 TO 15 MPH. THE SLOW MOVEMENT OF THE STORMS IN COMBINATION WITH PW NEAR TWO INCHES COULD LEAD TO LOCALIZED FLOODING PROBLEMS LATER THIS AFTERNOON ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...SO WILL HAVE TO MONITOR CLOSELY. NO OTHER CHANGES MADE TO REMAINDER OF FORECAST. /22 .MOB... AL...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.